Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Taking anti -inflammatory pills for inflamed vein. Started spreading. Any effective medicine?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12241 Questions
Question
my husband went to the doctor and was told he had a inflamed vein and gave him anti -inflamatory pills. i think there is more going on here. He has a vein that runs from back of knee to his upper leg that is hard ,red and painful now its moved into his pelvic area. its got me worried also he sweets alot since this has happen.
Posted Sat, 2 Mar 2013 in Brain and Spine
 
 
Answered by Dr. Rakhi Tayal 1 hour later
Hello,
Thanks for posting your query.
The inflamed vein that you have mentioned is likely to be due to superficial thrombophlebitis.
For relief of the symptoms, he can follow some simple measures like-
* Apply moist heat to reduce inflammation and pain
* Keep pressure and weight bearing off the leg to reduce pain and decrease the risk of further damage
* Raise the leg on two pillows to reduce swelling.
He can have mild pain killers like acetaminophen for pain and inflammation. Applying thrombophob ointment locally will also help to reduce the swelling.
If he develops fever, intense pain or the swelling spreads further proximally then it indicates infection and spreading of the venous clot in which case he needs to consult the physician immediately.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Follow-up: Taking anti -inflammatory pills for inflamed vein. Started spreading. Any effective medicine? 4 hours later
Now he has blood in his stool not alot but some what does this mean
 
 
Answered by Dr. Rakhi Tayal 9 hours later
Hello.
Thanks for writing again.
The blood in the stool is not likely to be related to the inflamed vein he is having. It could be due to hemorrhoids or intestinal infection which needs a direct examination for diagnosis.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Taking anti -inflammatory pills for inflamed vein. Started spreading. Any effective medicine? 4 hours later
What if the very end of his toes are numb on the left leg but the right leg is where the problem with the veins are in.
 
 
Answered by Dr. Rakhi Tayal 4 hours later
The numbness of the toes is likely to be related to a nerve root compression at the level of spinal cord most likely due to a disc prolapse.
Taking Methylcobalamin supplements will help in reducing the symptoms.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor